MAUDE Adverse Event Report: CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION

CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION
Model Number 08-015-04-V04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient identifier will not be reported by the physician.This injection procedure information was provided to cytophil, inc.As part of a retrospective data collection/review for a post-market clinical follow-up (pmcf) study.The center's investigation review board (irb) requires patient personal identification information not be shared.No changes to the patient's voice have been reported in medical records since the reported second injection.It can be reasonably concluded the voice remains high pitched and difficult to project.The patient reported they "liked the improvement from past surgeries in terms of communication and reduced mucous sensation and throat clearing." the patient has a history of tonsil cancer and prior to surgery was undergoing radiation prior to surgery.Cytophil has concluded its complaint investigation.Cytophil is unable to definitively determine the root cause of the reported incident.The device was reported as discarded and was therefore unavailable for return and no retain samples were evaluated.Product labeling and risk management contain appropriate information regarding insufficient correction and poor voice quality.A review of complaint records revealed seven (7) additional complaints where the patient reported similar outcomes in post-injection, no trending has been identified.The results of cytophil's review of the pertinent renú voice device manufacturing records confirm the devices were manufactured in accordance with specifications.Each patient case is unique for required volume to achieve correction.It cannot be determined if the renú injection procedure/implant caused the reported outcome, if it was an underlying condition, the alternate injectable implant used, or radiation therapy.The event was not reported to cytophil when it occurred.The physician is to be counseled about reporting complaints and adverse events to cytophil.The complaint is being closed and will be tracked and trended.
 
Event or Problem Description
The patient underwent an uneventful operating room (or) transoral injection of renú voice into both the left and right vocal folds on (b)(6) 2019 for right vocal fold paralysis, profound dysphagia, and left vocal fold atrophy using a renú transoral needle.0.3 cc of product was injected into the right vocal fold and 0.5 cc injected into the left vocal fold.No procedural complications were noted.A second transoral injection in the or was noted as performed (b)(6) 2019 using prolaryn gel and renú voice injected into the posterior pharyngeal wall.The second injection occurred because the left vocal fold appeared un-augmented.During a follow-up appointment post this second reported injection on (b)(6) 2020 the physician reported the patient's voice was noted as being high-pitched and difficult to project.The patient reported it is effortful to speak and his voice fatigues/gives out the more he talks.No pain or discomfort were reported.The patient has a history of tonsil cancer.((b)(4)).

Brand Name
RENU VOICE, 1.5CC
Common Device Name
SYSTEM, VOCAL CORD MEDIALIZATION
Manufacturer (Section D)
CYTOPHIL, INC.
2485 corporate circle
suite 2
east troy, wi
MDR Report Key10311995
Report Number3007225376-2020-00006
Device Sequence Number3376637
Product Code MIX
UDI-Device Identifier00856509002294
UDI-Public(01)00856509002294(10)Z808-00050(17)200207
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121795
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2020
Device Model Number08-015-04-V04
Device Catalogue Number08-015-04-V04
Device Lot NumberZ808-00050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient Weight79